Alert archive / Kansas / Special Weather Statements in 2013
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 7, 2013, 1:08 AM CDT for Saline County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2013, 1:08 AM CDT (06:08 UTC)
- Expired
- Aug 7, 2013, 2:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Wichita, KS
County Saline County, KS
The radar
The Topeka radar (KTWX), 108 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 6.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3444 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
290
WWUS83 KICT 070608
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
108 AM CDT WED AUG 7 2013
KSZ049-070700-
SALINE-
108 AM CDT WED AUG 7 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...
AT 107 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SALINA...AND MOVING EAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3897 9737 3893 9737 3892 9738 3891 9737
3861 9737 3861 9773 3896 9776
TIME...MOT...LOC 0609Z 267DEG 16KT 3883 9757
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:42 AM CDT, 26 minutes earlier.
Area forecast discussion, Aug 7, 12:42 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1242 AM CDT WED AUG 7 2013 .SYNOPSIS... ISSUED AT 241 PM CDT TUE AUG 6 2013 UPPER LOW REMAINS PLANTED ALONG THE ONTARIO/MANITOBA BORDER WITH WATER VAPOR IMAGERY SHOWING A SHORTWAVE TRACKING OVER THE NORTHERN PLAINS. WATER VAPOR ALSO SHOWS ADDITIONAL SHORTWAVE ENERGY LIFTING NORTH OVER SOUTHERN AZ. THE SURFACE PATTERN IS FAIRLY MESSY WITH A FEW OUTFLOW BOUNDARIES PRESENT. ONE OF THESE LOOKS TO BE WASHING OUT ALONG THE KS/OK BORDER. THERE IS ANOTHER ONE AS THE RESULT OF STORMS OVER EASTERN NEBRASKA WHICH IS TRACKING SOUTH OVER NW KS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 241 PM CDT TUE AUG 6 2013 LIKE LAST EVENING STORMS SHOULD INITIALLY DEVELOP OUT OF WESTERN KS LATE THIS AFTERNOON/EARLY EVENING ALONG ONE OF THE SURFACE BOUNDARIES. WHILE CONFIDENT THAT WIDESPREAD HEAVY RAIN WILL NOT BE LIKELY...ANY OF THE STRONGER STORMS WILL PRODUCE VERY HIGH RAINFALL RATES AND LIKELY FLOODING. JUST LIKE LAST NIGHT...SEVERE DOWNBURST WINDS WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. WITHOUT KNOWING WHERE STORMS WILL INITIATE...HARD TO DETERMINE IF THE BEST HEAVY RAIN POTENTIAL WILL BE OVER CENTRAL OR SOUTH CENTRAL KS. STORMS SHOULD BE SHIFTING EAST ON WED WITH THE ATTENTION TURNING TO THE SHORTWAVE OUT WEST. THERE IS GOOD MODEL AGREEMENT THAT THE SHORTWAVE CURRENTLY SITUATED OVER SOUTHERN AZ WILL LIFT NORTH AND EAST AND WILL START TO IMPACT THE FORECAST AREA. THE HEAVY RAIN OVER THE LAST SEVERAL DAYS HAS BEEN THE RESULT OF MUCH WEAKER IMPULSES...SO CONFIDENCE IN WIDESPREAD HEAVY RAINFALL INCREASES AS THIS STRONGER SHORTWAVE STARTS TO IMPACT THE FORECAST AREA. A TIGHT MID LEVEL BAROCLINIC ZONE WILL DEVELOP WHICH WILL HELP FOCUS THE HEAVY RAIN...AGIAN...SOMETHING THAT HAS BEEN LACKING THE LAST SEVERAL DAYS. SO AT THIS POINT CONFIDENCE IS HIGH THAT WE ARE LOOKING AT WIDESPREAD HEAVY RAINFALL WED NIGHT THROUGH THU WHICH WILL ALLOW RIVER FLOODING TO CONTINUE AND BECOME MORE SEVERE AND ALSO CAUSE ADDITIONAL FLASH FLOODING. THEREFORE...WILL LEAVE THE CURRENT FLOOD WATCH IN PLACE AND MAY EXTEND OUT THROUGH 00Z FRI. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 241 PM CDT TUE AUG 6 2013 BY FRI...THE SLOW MOVING SHORTWAVE WILL BE MAKING ITS WAY ACROSS EASTERN KS INTO MO WHICH SHOULD ALLOW THE BETTER RAIN CHANCES TO MOVE EAST. BRIEF...WEAK UPPER RIDGING WILL ALLOW THE DRY CONDITIONS TO CONTINUE THROUGH SAT. HOWEVER...IT APPEARS WILL GET BACK INTO DAILY RAIN CHANCES STARTING SUN AND CONTINUING INTO NEXT WEEK. THE ONLY GOOD NEWS WITH THIS PATTERN IS THAT TEMPS WILL REMAIN BELOW NORMAL. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1239 AM CDT WED AUG 7 2013 LINE OF THUNDERSTORMS WILL CONTINUE TO MARCH EASTWARD ACROSS SOUTHERN KANSAS...WITH GUSTY WINDS OUT OF THE WEST FROM THE LINE OF STORMS. LOW CLOUDS COULD AFFECT RSL TAF SITE AGAIN AROUND DAYBREAK...OTHERWISE VFR CONDITIONS EXPECTED TO PREVAIL FOR REMAINING TERMINALS THROUGH THE DAY. THUNDERSTORMS WILL BECOME WIDESPREAD WEDNESDAY NIGHT FOR MUCH OF THE REGION. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 81 67 80 / 80 70 40 20 HUTCHINSON 68 78 66 79 / 80 70 50 20 NEWTON 67 79 66 79 / 80 70 40 20 ELDORADO 69 81 67 80 / 80 70 40 20 WINFIELD-KWLD 72 85 69 82 / 70 60 40 20 RUSSELL 65 75 64 79 / 80 60 50 10 GREAT BEND 66 76 65 78 / 80 60 40 10 SALINA 68 76 65 79 / 80 80 60 30 MCPHERSON 67 77 65 79 / 80 80 50 20 COFFEYVILLE 74 89 70 85 / 70 60 30 20 CHANUTE 71 81 67 83 / 70 60 40 20 IOLA 71 81 66 82 / 70 60 40 30 PARSONS-KPPF 72 85 69 84 / 70 60 40 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY EVENING FOR KSZ032-033-047>053- 067>072-083-092>096-098>100. &&
Hazardous weather outlook, Aug 6, 10:01 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1001 PM CDT TUE AUG 6 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-080315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1001 PM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE STORMS ARE EXPECTED TO TRACK EAST ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. SOME OF THESE STORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL WHICH MAY LEAD TO ADDITIONAL FLOODING ACROSS THE AREA. PLEASE SEE LATEST FLOOD WATCH FOR MORE DETAILS. COUNTY FLOOD AND RIVER WARNINGS REMAIN IN EFFECT ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS FROM RECENT HEAVY RAINS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT FLOODING EVENT LOOKS TO BE SETTING UP ACROSS MUCH OF THE AREA FOR WEDNESDAY NIGHT THROUGH THURSDAY WITH ADDITIONAL WIDESPREAD HEAVY RAIN EXPECTED. FLASH FLOODING WILL BE LIKELY WITH RIVER FLOODING LASTING INTO AT LEAST FRIDAY IF NOT LONGER. AT THIS TIME IT APPEARS THERE MAYBE A BREAK FROM THE DAILY STORMS FOR FRIDAY INTO SATURDAY. HOWEVER...STORMS WILL RETURN TO THE FORECAST FOR SUNDAY THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. IN ADDITION...ANY REPORTS OF FLOODING WOULD BE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Aug 6, 11:39 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1139 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM TSTM WND DMG HUTCHINSON 38.07N 97.91W
08/06/2013 RENO KS EMERGENCY MNGR
TREE DOWN ON HOUSE.
&&
COOKLocal storm report, Aug 6, 11:47 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1147 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM TSTM WND GST MOUNT HOPE 37.87N 97.66W
08/06/2013 E60 MPH SEDGWICK KS LAW ENFORCEMENT
1146 PM TSTM WND GST ANDALE 37.79N 97.63W
08/06/2013 E60 MPH SEDGWICK KS LAW ENFORCEMENT
LARGE BRANCHES BEING BROKEN OFF TREES AS WELL
&&
COOKSpecial weather statement, Aug 7, 12:14 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1214 AM CDT WED AUG 7 2013
KSZ052-053-068-069-093-094-098-070615-
BUTLER-CHASE-CHAUTAUQUA-COWLEY-ELK-HARVEY-MARION-
1214 AM CDT WED AUG 7 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHASE...CHAUTAUQUA...COWLEY...ELK...
HARVEY AND MARION COUNTIES...
AT 1210 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF WALTON TO POTWIN TO 6 MILES SOUTHEAST OF DOUGLASS TO 5 MILES
SOUTHEAST OF ARKANSAS CITY...AND MOVING EAST AT 45 MPH.
WINDS OF 45 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3792 9715 3824 9734 3830 9678 3781 9652
3761 9653 3710 9648 3708 9715
TIME...MOT...LOC 0514Z 264DEG 45KT 3821 9716 3788 9697
3748 9684 3703 9690Local storm report, Aug 7, 12:24 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1224 AM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM TSTM WND DMG YODER 37.94N 97.87W
08/06/2013 RENO KS COUNTY OFFICIAL
TREES DOWN.
&&
COOKSpecial weather statement, Aug 7, 12:40 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1240 AM CDT WED AUG 7 2013 KSZ069-093-094-098-070615- BUTLER-CHAUTAUQUA-COWLEY-ELK- 1240 AM CDT WED AUG 7 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER...CHAUTAUQUA...COWLEY AND ELK COUNTIES... AT 1238 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF LATHAM TO CEDAR VALE...AND MOVING EAST AT 40 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3757 9701 3760 9597 3701 9596 3701 9670 TIME...MOT...LOC 0540Z 250DEG 33KT 3756 9647 3704 9650
Special weather statement, Aug 7, 1:08 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
108 AM CDT WED AUG 7 2013
KSZ049-070700-
SALINE-
108 AM CDT WED AUG 7 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...
AT 107 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SALINA...AND MOVING EAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3897 9737 3893 9737 3892 9738 3891 9737
3861 9737 3861 9773 3896 9776
TIME...MOT...LOC 0609Z 267DEG 16KT 3883 9757The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:10 PM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 5 days |
| Aug 6, 10:42 PM CDT | Special Weather Statement | ICT | Kingman | 33 min |
| Aug 6, 10:46 PM CDT | Special Weather Statement | ICT | Harper | 29 min |
| Aug 6, 11:03 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 57 min |
| Aug 6, 11:16 PM CDT | Special Weather Statement | ICT | Sumner | 29 min |
| Aug 6, 11:26 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 64 min |
| Aug 7, 12:14 AM CDT | Special Weather Statement | ICT | Butler, Cowley | 61 min |
| Aug 7, 12:37 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood, Marion | 53 min |
| Aug 7, 12:40 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 35 min |
| Aug 7, 1:19 AM CDT | Special Weather Statement | ICT | Montgomery, Wilson | 56 min |
| Aug 7, 1:25 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 50 min |
| Aug 7, 1:33 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 57 min |
| Aug 7, 1:53 AM CDT | Special Weather Statement | ICT | Allen, Labette, Neosho | 97 min |
| Aug 7, 2:19 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 56 min |
| Aug 7, 5:23 AM CDT | Special Weather Statement | ICT | Russell | 67 min |
| Aug 7, 6:40 AM CDT | Special Weather Statement | ICT | Lincoln | 65 min |
| Aug 7, 8:37 AM CDT | River Flood Warning | ICT | Reno, Sedgwick | 68 hr |
| Aug 7, 8:37 AM CDT | River Flood Warning | ICT | Sedgwick | 12 hr |
| Aug 7, 11:27 AM CDT | River Flood Warning | ICT | Reno | 15 hr |
Nearby
Special Weather Statements in Kansas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.